Arkansas, 2004

Flash Flooding in Arkansas, May 13, 2004

May 13, 2004 · NWS MEG · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 13, 8:14 PM CST, 41 minutes earlier.

Area forecast discussion, May 13, 8:14 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
914 PM CDT THU MAY 13 2004

.DISCUSSION...
COLD FRONT STILL WELL WEST OF AREA...WITH NUMEROUS SHOWERS AND
THUNDERSTORMS OVER ABOUT WESTERN HALF OF CWA. PRECIPITATION TOTALS
FOR LAST 12 HOURS OF 2-3 INCHES ACROSS THIS AREA. PRECIPITABLE
WATER AT LIT AT 00Z WAS 1.76 WITH LI OF -5 AND CAPE OF 2000. STILL
PLENTY OF ENERGY FOR THUNDERSTORMS TONIGHT AND TOMORROW. PATH OF
LEAST REGRET IS TO HOIST FLOOD WATCH UNTIL 6 PM FRIDAY FOR WESTERN
HALF OF AREA. FORECAST UPDATE AND WATCH ALREADY OUT. MINOR CHANGES
TO GRIDS OUTSIDE OF WATCH...MAINLY TO UPDATE TEMPERATURE AND WIND
CURVES OVERNIGHT.
&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH 6 PM FRIDAY.
MS...FLOOD WATCH THROUGH 6 PM FRIDAY WEST OF A HERNANDO TO
CHARLESTON LINE.
MO...FLOOD WATCH THROUGH 6 PM FRIDAY.
TN...FLOOD WATCH THROUGH 6 PM FRIDAY ALONG AND WEST OF UNION CITY TO
MEMPHIS LINE. &&

WAGNER
Hazardous weather outlook, May 13, 3:30 AM CST, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
430 AM CDT THU MAY 13 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
430 AM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THUNDERSTORM CHANCES WILL EXIST TODAY AND TONIGHT. HOWEVER...THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE NUMEROUS ON FRIDAY AND INTO FRIDAY NIGHT AHEAD
OF AN ADVANCING COLD FRONT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Lawrence

When
May 13, 8:55 PM CST to 11:00 PM CST
Where
Lawrence County, Black Rock
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
36.041, -91.107 (the zone’s center; the record gives no point)

Several streets were flooded.

Flash Flood, Phillips

When
May 13, 9:45 PM CST to 10:45 PM CST
Where
Phillips County, Marvell
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
34.428, -90.848 (the zone’s center; the record gives no point)

One road was flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395745, 5395746.